Alert archive / South Carolina / Small Craft Advisories in 2017
Small Craft Advisory 42, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Sep 12, 2017, 3:45 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2017, 3:45 AM EDT (07:45 UTC)
- Expired
- Sep 13, 2017, 8:00 AM EDT
- In force
- 28 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
238 WHUS72 KCHS 120745 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EDT TUE SEP 12 2017 AMZ374-121545- /O.CAN.KCHS.GL.W.0009.000000T0000Z-170912T1000Z/ /O.NEW.KCHS.SC.Y.0042.170912T0745Z-170913T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 345 AM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-121545- /O.CAN.KCHS.GL.W.0009.000000T0000Z-170912T1000Z/ /O.NEW.KCHS.SC.Y.0042.170912T0745Z-170913T0300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 345 AM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-121545- /O.CAN.KCHS.GL.W.0009.000000T0000Z-170912T1000Z/ /O.NEW.KCHS.SC.Y.0042.170912T0745Z-170913T0000Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 345 AM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ330-120845- /O.CAN.KCHS.GL.W.0009.000000T0000Z-170912T1000Z/ CHARLESTON HARBOR- 345 AM EDT TUE SEP 12 2017 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE GALE WARNING. $$
4 follow-up statements
299 WHUS72 KCHS 122231 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 631 PM EDT TUE SEP 12 2017 AMZ354-122345- /O.CAN.KCHS.SC.Y.0042.000000T0000Z-170913T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 631 PM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ350-130600- /O.EXT.KCHS.SC.Y.0042.000000T0000Z-170913T0600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 631 PM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-130300- /O.EXT.KCHS.SC.Y.0042.000000T0000Z-170913T0300Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 631 PM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-130645- /O.CON.KCHS.SC.Y.0042.000000T0000Z-170913T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 631 PM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
413 WHUS72 KCHS 130128 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 928 PM EDT TUE SEP 12 2017 AMZ352-130230- /O.CAN.KCHS.SC.Y.0042.000000T0000Z-170913T0300Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 928 PM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-130930- /O.CON.KCHS.SC.Y.0042.000000T0000Z-170913T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 928 PM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-130600- /O.CON.KCHS.SC.Y.0042.000000T0000Z-170913T0600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 928 PM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
440 WHUS72 KCHS 130554 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 154 AM EDT WED SEP 13 2017 AMZ350-130700- /O.EXP.KCHS.SC.Y.0042.000000T0000Z-170913T0600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 154 AM EDT WED SEP 13 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... $$ AMZ374-131200- /O.CON.KCHS.SC.Y.0042.000000T0000Z-170913T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 154 AM EDT WED SEP 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
131 WHUS72 KCHS 131144 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 744 AM EDT WED SEP 13 2017 AMZ374-131245- /O.EXP.KCHS.SC.Y.0042.000000T0000Z-170913T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 744 AM EDT WED SEP 13 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... WAVE HEIGHTS ARE FORECAST TO CONTINUE DECREASE THROUGH THE REST OF THE DAY, GENERALLY RANGING AROUND FOUR FEET BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 1:20 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 12, 1:20 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
120 AM EDT Tue Sep 12 2017
.SYNOPSIS...
Tropical Storm Irma will move northward into southwest Georgia
and Alabama tonight while weakening. Warmer weather will return
during the middle of the week and persist until the weekend.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Bands of showers producing torrential downpours continue to
spiral in off the Atlantic into the Charleston Tri-County area
The next significant band of heavy rains appear to be aimed for
northeast Charleston and Berkeley Counties.
Winds: Tropical Storm force winds, mainly in gusts to near 50
mph, were becoming less common along coastal SC and gradual
improvements will continue overnight.
Flooding Rainfall: See HYDROLOGY section below.
For more detailed potential impact information refer to our
Hurricane Local Statement /HLS/, Tropical Cyclone Watch/Warning
Statement /TCV/, and/or Hurricane Threats/Impacts Graphics which are
all available from our website at:
http:/weather.gov/chs/tropical_briefing
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
The remnants of Irma are expected to be centered over the TN Valley
Tuesday, moving northward slightly on Wednesday, then finally
shifting into the OH Valley on Thursday. A generally warmer and
somewhat drier pattern is expected for our area. Tuesday will be dry
and mostly sunny. Wednesday will have some moisture increasing from
the south, leading to slight chance POPs. More moisture continues
moving into our area on Thursday, leading to a chance of
showers/thunderstorms. High temperatures will be in the mid 80s
Tuesday, warming into the mid/upper 80s Wednesday and Thursday. Lows
will range from the mid/upper 60s well inland to the lower 70s at
the immediate coast.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A trough will be over the Northeastern states Thursday night,
lifting away this weekend. Near or slightly above normal
temperatures are expected with isolated to scattered mainly diurnal
convection. Hurricane Jose is expected to be far offshore this
weekend.
&&
.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
KCHS: Perhaps one of the last shower bands will be moving
by the airport prior to 06Z but we will maintain VCSH overnight.
Mainly VFR conditions are now expected outside of initialized
showers and winds will veer southwest and be much lighter on
Tuesday.
KSAV: Dry conditions are likely with VFR conditions. Surface
winds may gust a bit Tuesday morning to 16-18 kt but speeds
overall will be below 10 kt by afternoon.
Extended Aviation Outlook: Brief flight restrictions are possible in
afternoon/evening showers/thunderstorms, mainly Thursday and Friday.
&&
.MARINE...
Tonight: Winds will diminish as the gradient weakens with Irma
losing her grip across the area. Buoy data remains missing,
however, it appears that elevated wave heights and gale wind
gusts will support Gale Warnings through the rest of the night.
Isolated waterspouts are also possible, mainly in the SC
waters.
Tuesday through Saturday: Conditions will improve as Irma moves
inland. We'll likely have advisories up for all of the coastal
waters due to seas Tuesday. As seas subside Tuesday night, the
advisories should end for the waters within 20 nm, but continue for
the offshore GA waters into Wednesday morning. No other significant
wind/seas concerns are expected until Friday. By late Friday into
Saturday, seas will begin to build as swells from Hurricane Jose
impact the area.
&&
.HYDROLOGY...
A Flash Flood Watch remains in effect for SC areas through late
tonight. Rain bands will lift across the SC region should
continue to produce heavy rainfall rates into the early morning
hours.
Beyond the immediate flash flood threat, river flooding will
become a concern Tuesday or Wednesday.
&&
.TIDES/COASTAL FLOODING...
Tides will remain higher than normal tonight given the continued
elevated onshore winds. Significant inundation could occur
around the time of high tide, especially along the SC coast
where wind directions/speeds should be most favorable.
Significant beach erosion is likely to continue and some roads
could become flooded. Coastal Flood Warnings have been issued
until 4 AM, Coastal Flood Advisories may be needed for later
high tide cycles.
&&
.CLIMATE...
Daily rainfall records /as of 11 pm/...
Charleston Airport (KCHS): 5.51 inches which breaks the old
record of 2.98 inches set in 1960
As of 5 pm: Savannah Airport (KSAV): 4.62 inches which breaks
the old record of 3.75 inches set in 1878
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Coastal Flood Warning until 4 AM EDT early this morning for
GAZ117-119-139-141.
High Rip Current Risk through this evening for GAZ117-119-139-
141.
High Surf Advisory until 6 AM EDT early this morning for
GAZ117-119-139-141.
SC...Coastal Flood Warning until 4 AM EDT early this morning for
SCZ048>051.
High Rip Current Risk through this evening for SCZ048>051.
High Surf Advisory until 6 AM EDT early this morning for
SCZ048>051.
Flash Flood Watch until 2 AM EDT early this morning for SCZ040-
042>045-047>052.
MARINE...Gale Warning until 6 AM EDT early this morning for AMZ330-350-
352-354-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...MS
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Sep 12, 2:04 AM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 204 AM EDT Tue Sep 12 2017 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 130615- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 204 AM EDT Tue Sep 12 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-130615- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 204 AM EDT Tue Sep 12 2017 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Risk for Rip Currents. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Coastal Flooding: Minor coastal flooding will be possible with the Tuesday afternoon high tide. Coastal Flood Advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-130615- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 204 AM EDT Tue Sep 12 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Sep 11, 10:35 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1035 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TROPICAL STORM 1 NNE MOUNT PLEASANT 32.81N 79.85W
09/11/2017 CHARLESTON SC SOCIAL MEDIA
REPORT OF SHUTTERS AND GARAGE DOORS RIPPED OFF...ROOF
DAMAGE...SCREENED IN PORCES RIPPED AWAY FROM HOMES.
POSSIBLE TORNADO
&&
EVENT NUMBER CHS1700737
CBLocal storm report, Sep 11, 10:47 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM STORM SURGE 2 ENE MAYBANK BRIDGE 32.77N 79.97W
09/11/2017 CHARLESTON SC NWS EMPLOYEE
WAPPOO CUT BOAT RAMP...HWY 17 ON BOTH SIDES OF THE
ASHLEY RIVER BRIDGE...RIPLEY LIGHT MARINA...AND LOCKWOOD
DRIVE NORTH AND SOUTH OF THE JAMES ISLAND EXPY
INNUNDATED WITH STORM SURGE
&&
EVENT NUMBER CHS1700738
CBLocal storm report, Sep 11, 10:59 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1059 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TROPICAL STORM 1 S STATESBORO 32.44N 81.78W
09/11/2017 BULLOCH GA 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS BULLOCH COUNTY... INCLUDING
AT LEAST TWO TREES DOWN ON RESIDENTIAL STRUCTURES.
1000 AM HEAVY RAIN 4 ENE EDEN 32.19N 81.33W
09/11/2017 E0.00 INCH EFFINGHAM GA 911 CALL CENTER
WATER OVER THE ROADWAY ON HIGHWAY 30 AT NEASE ROAD.
1000 AM TROPICAL STORM 3 NNE GORDONIA ALTAMAHA 32.13N 82.12W
09/11/2017 TATTNALL GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ACROSS TATTNALL COUNTY...
INCLUDING ONE TREE DOWN ON RESIDENCE ON JESSIE AVENUE IN
REIDSVILLE AND TREE DOWN ON RESIDENCE ALONG HIGHWAY 292
IN COLLINS.
1000 AM TROPICAL STORM WALTERBORO 32.91N 80.67W
09/11/2017 COLLETON SC 911 CALL CENTER
COLLETON COUNTY DISPATCH REPORTS NUMEROUS TREES AND
POWERLINES DOWN ACROSS THE COUNTY.
1012 AM HEAVY RAIN 1 E SUN CITY 32.29N 80.94W
09/11/2017 E0.00 INCH BEAUFORT SC SOCIAL MEDIA
PHOTO OF WATER MOVING OVER FORDING ISLAND ROAD/278 EXIT
RAMP ONTO OKATIE HWY/170.
1100 AM TROPICAL STORM 2 W RICHMOND HILL 31.93N 81.33W
09/11/2017 BRYAN GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN WITHIN BRYAN COUNTY.
1130 AM HIGH ASTR TIDES 3 W TYBEE ISLAND 32.02N 80.92W
09/11/2017 CHATHAM GA EMERGENCY MNGR
HIGHWAY 80 HAS BEEN CLOSED DUE TO WATER COVERING THE
ROADWAY.
1149 AM WATER SPOUT ISLE OF PALMS 32.79N 79.80W
09/11/2017 CHARLESTON SC LAW ENFORCEMENT
ISLE OF PALMS POLICE REPORTED A WATERSPOUT DISSIPATED
AS IT HIT THE BEACH. NO DAMAGE REPORTED.
1200 PM TROPICAL STORM METTER 32.40N 82.06W
09/11/2017 CANDLER GA EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN ACROSS CANDLER COUNTY.
1200 PM TROPICAL STORM WEST ASHLEY 32.80N 80.02W
09/11/2017 CHARLESTON SC TRAINED SPOTTER
MULTIPLE TREES DOWN ACROSS CHARLESTON COUNTY.
1200 PM TROPICAL STORM MILLEN 32.80N 81.95W
09/11/2017 JENKINS GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ACROSS THE COUNTY.
1200 PM TROPICAL STORM ALLENDALE 33.01N 81.31W
09/11/2017 ALLENDALE SC 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS THE COUNTY.
1209 PM TROPICAL STORM MARINE CORPS AIR STATIO 32.49N 80.70W
09/11/2017 BEAUFORT SC ASOS
WIND GUST OF 61 MPH.
1240 PM TROPICAL STORM EDISTO BEACH 32.49N 80.32W
09/11/2017 COLLETON SC LAW ENFORCEMENT
DUNES HAVE BEEN BREECHED AND ARE GONE IN SOME
LOCATIONS. ROADS HAVE BECOME IMPASSABLE ALONG WITH TREES
AND POWER LINES DOWN. SEVERAL RESCUES HAVE BEEN
COMPLATED.
1245 PM TROPICAL STORM LUDOWICI 31.71N 81.74W
09/11/2017 LONG GA LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS LONG COUNTY... INCLUDING A
TREE THAT CAME DOWN ON POWERLINES IN THE VICINITY OF A
RUPTURED GAS LINE ON SOUTH MACON ST IN LUDOWICI.
0118 PM COASTAL FLOOD 1 E CHARLESTON 32.78N 79.93W
09/11/2017 CHARLESTON SC TIDE GAGE
A MAXIMUM TIDE LEVEL OF 9.92 FT MLLW WAS OBSERVED AT
THE CHARLESTON HARBOR TIDE GAGE. MAJOR COASTAL FLOODING
TYPICALLY BEGINS ALONG THE LOWER SOUTH CAROLINA COAST
WHEN TIDE LEVELS REACH 8.0 FT MLLW IN THE CHARLESTON
HARBOR.
0142 PM COASTAL FLOOD 3 WNW FORT SCREVEN 32.03N 80.90W
09/11/2017 CHATHAM GA TIDE GAGE
A MAXIMUM TIDE LEVEL OF 12.24 FT MLLW WAS OBSERVED AT
THE FORT PULASKI TIDE GAGE LOCATED NEAR THE SAVANNAH
RIVER ENTRANCE. MAJOR COASTAL FLOODING TYPICALLY BEGINS
ALONG MUCH OF THE GEORGIA COAST WHEN TIDE LEVELS REACH
10.0 FT MLLW AT FORT PULASKI.
0156 PM TROPICAL STORM CHARLESTON AIRPORT 32.90N 80.04W
09/11/2017 CHARLESTON SC ASOS
SUSTAINED WINDS 31 MPH GUSTING TO 51 MPH WITH A PEAK
WIND OF 60 MPH MEASURED AT 105 PM EDT.
0300 PM STORM SURGE 2 S LADYS ISLAND 32.41N 80.64W
09/11/2017 BEAUFORT SC DEPT OF HIGHWAYS
SOUTH CAROLINA DOT REPORTED THAT THE HARBOR RIVER
FLOODED OVER THE HIGHWAY 21 AT COUGAR DRIVE ON LADYS
ISLAND. THE FLOODING WAS CAUSED BY STORM SURGE.
0300 PM STORM SURGE 2 ENE MAYBANK BRIDGE 32.77N 79.97W
09/11/2017 CHARLESTON SC NWS EMPLOYEE
WAPPOO CUT BOAT RAMP...HWY 17 ON BOTH SIDES OF THE
ASHLEY RIVER BRIDGE...RIPLEY LIGHT MARINA...AND LOCKWOOD
DRIVE NORTH AND SOUTH OF THE JAMES ISLAND EXPY
INNUNDATED WITH STORM SURGE
0315 PM FLASH FLOOD OLD HOUSE 32.45N 80.90W
09/11/2017 JASPER SC EMERGENCY MNGR
JASPER COUNTY EMERGENCY MANAGEMENT REPORTED HOMES
FLOODED AND INACCESSIBLE ON CHERRY HILL ROAD NEAR THE
INTERSECTION WITH HIGHWAY 462. AT LEAST ONE PERSON IS
STRANDED AND IN NEED OF RESCUE.
0324 PM TROPICAL STORM 4 NNE CROWFIELD PLANTAT 33.07N 80.03W
09/11/2017 BERKELEY SC DEPT OF HIGHWAYS
SC HIGHWAY PATROL REPORTED TREE DOWN AT THE
INTERSECTION OF HIGHWAY 52 AND TOM HILL ROAD.
0327 PM TROPICAL STORM 6 S MONCKS CORNER 33.10N 80.02W
09/11/2017 BERKELEY SC DEPT OF HIGHWAYS
SC HIGHWAY PATROL REPORTED TREE DOWN AT THE
INTERSECTION OF OLD HIGHWAY 52 AND GARBAR LANE.
0330 PM FLASH FLOOD 1 SSE MONTGOMERY 31.94N 81.11W
09/11/2017 CHATHAM GA EMERGENCY MNGR
11 PEOPLE AND 2 DOGS WERE RESCUED FROM A HOME ON
BEAULIE FARM BEND. A SUV RESCUE IS ALSO UNDERWAY IN
NEARBY SKIDAWAY.
0345 PM TROPICAL STORM 3 WSW LADSON 32.96N 80.15W
09/11/2017 DORCHESTER SC SOCIAL MEDIA
*** 1 INJ *** A LARGE TREE FELL ON A HOUSE ON MONROE
ROAD IN LADSON. ONE PERSON INSIDE WAS INJURED. REPORT
RECEIVED VIA TWITTER.
0400 PM STORM SURGE 4 WSW FOREST BEACH 32.13N 80.81W
09/11/2017 BEAUFORT SC UTILITY COMPANY
SOUTH ISLAND PUBLIC SERVICE DISTRICT RELAYED PICTURES
ON SOCIAL MEDIA SHOWING SEVERAL ROADWAYS FLOODED DUE TO
STORM SURGE ON THE SOUTH END OF HILTON HEAD ISLAND...IN
SEA PINES PLANTATION...LONG COVE CLUB...AND HARBOR TOWN
LINKS CLUBHOUSE.
0400 PM STORM SURGE 1 SW CAINHOY 32.92N 79.84W
09/11/2017 BERKELEY SC PUBLIC
PUBLIC REPORTED THAT STORM SURGE DAMAGED DOCKS ON THE
NORTH SIDE OF THE WANDO RIVER.
0402 PM TROPICAL STORM 1 ENE MOUNT PLEASANT TO 32.84N 79.81W
09/11/2017 CHARLESTON SC BROADCAST MEDIA
A LARGE OAK TREE FELL ON A HOUSE AND A TRUCK ON GULF
DRIVE IN MOUNT PLEASANT.
0406 PM STORM SURGE 4 NNW JOHNS ISLAND 32.78N 80.10W
09/11/2017 CHARLESTON SC COUNTY OFFICIAL
THE OFFICIAL CHARLESTON COUNTY TWITTER ACCOUNT REPORTED
RIVER ROAD CLOSED NEAR WHERE IT INTERSECTS MAIN ROAD.
THIS IS WHERE RIVER ROAD CROSSES THE MARSH OFF OF THE
STONO RIVER. THE FLOODING WAS CAUSED BY STORM SURGE.
0414 PM STORM SURGE 5 NE HANAHAN 32.97N 79.94W
09/11/2017 BERKELEY SC 911 CALL CENTER
WARNING POINT REPORTED BUSHY PARK ROAD AT BUSHY PARK
BOAT LANDING IMPASSABLE DUE TO FLOODING. THIS IS WHERE
THE ROAD CROSSES BACK RIVER.
0422 PM TROPICAL STORM 1 SW JAMESTOWN 33.27N 79.71W
09/11/2017 BERKELEY SC DEPT OF HIGHWAYS
SC HIGHWAY PATROL REPORTED TREE DOWN AT THE
INTERSECTION OF HIGHWAY 41 AND TIGER CORNER ROAD.
0435 PM HEAVY RAIN FAIRFAX 32.97N 81.24W
09/11/2017 E0.00 INCH ALLENDALE SC 911 CALL CENTER
WARNING POINT REPORTED ONE LANE ON HIGHWAY 321 CLOSED
NEAR FAIRFAX DUE TO WATER ON THE ROADWAY.
0500 PM STORM SURGE POCOTALIGO 32.64N 80.86W
09/11/2017 JASPER SC EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED 2 SOUTHBOUND LANES ON
HIGHWAY 17 AT THE POCOTALIGO RIVER CLOSED DUE TO
FLOODING. THE FLOODING WAS CAUSED BY STORM SURGE.
0500 PM FLASH FLOOD 3 SW LADSON 32.96N 80.16W
09/11/2017 DORCHESTER SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED WATER IN SOME HOMES ON
TRANQUIL LANE AND HARRISON ROAD BESIDE EAGLE CREEK.
0527 PM TROPICAL STORM HAMPTON 32.88N 81.13W
09/11/2017 HAMPTON SC 911 CALL CENTER
WARNING POINT REPORTED NUMEROUS DOWNED TREES ACROSS THE
COUNTY.
0538 PM HEAVY RAIN SUMMERVILLE 33.02N 80.18W
09/11/2017 E0.00 INCH DORCHESTER SC COUNTY OFFICIAL
DORCHESTER COUNTY REPORTS SEVERAL ROAD CLOSURES AROUND
SUMMERVILLE CLOSED DUE TO WATER OVER THE
ROAD...TRAVELERS BOULEVARD AT CROSS CREEK...CANVASBACK
DRIVE AT PARSONS ROAD...NORTH MAIN STREET BETWEEN 5TH
AND 6TH STREET...TROLLEY ROAD AT DORCHESTER
ROAD...BRANDYMILL BOULEVARD AT TROLLEY ROAD...WATERFOD
LANE AT BLUE JASMINE LANE... HERBER ROAD AT EVERGREEN
SUBDIVISION... BRANDYWINE DRIVE AT DORCHESTER ROAD.
0538 PM TROPICAL STORM SUMMERVILLE 33.02N 80.18W
09/11/2017 DORCHESTER SC COUNTY OFFICIAL
DORCHESTER COUNTY REPORTS SEVERAL ROAD CLOSURES DUE TO
DOWNED TREES IN SUMMERVILLE.
0615 PM TROPICAL STORM 1 ESE JAMES ISLAND 32.73N 79.91W
09/11/2017 CHARLESTON SC PUBLIC
PUBLIC REPORTED 2 PORTIONS OF ROOF BLOWN OFF...GLASS
FROM PORCH BLOWN OUT...AND HUGE TREE SPLIT IN HALF AT
THE 500 BLOCK OF SEAWARD DRIVE.
0625 PM HEAVY RAIN 4 W WALTERBORO 32.90N 80.74W
09/11/2017 E0.00 INCH COLLETON SC 911 CALL CENTER
COLLETON COUNTY DISPATCHER REPORTS NUMEROUS ROADWAYS
FLOODED INCLUDING ULMER LAKE DR IN THE 700 BLOCK...THE
DIRT SECTION OF PUBLIC LANDING RD...ASHTON RD IN THE
9000 BLOCK...ADVENT RD NEAR BEREA RD...AND HUMMINGBIRD
LN
1022 PM HEAVY RAIN 3 SSE SHADOWMOSS 32.81N 80.06W
09/11/2017 M8.03 INCH CHARLESTON SC NWS EMPLOYEE
NWS EMPLOYEE REPORTS 8.03 INCHES OF STORM TOTAL
RAINFALL
1025 PM HEAVY RAIN 2 SW JAMES ISLAND 32.72N 79.95W
09/11/2017 M6.75 INCH CHARLESTON SC SOCIAL MEDIA
REPORT OF 6.75 INCHES OF RAINFALL AT THE WEXFORD SOUND
SUBDIVISION SINCE MIDNIGHT.
&&
EVENT NUMBER CHS1700694 CHS1700695 CHS1700696 CHS1700734 CHS1700693
CHS1700699 CHS1700698 CHS1700700 CHS1700706 CHS1700707 CHS1700708
CHS1700709 CHS1700703 CHS1700704 CHS1700705 CHS1700712 CHS1700711
CHS1700710 CHS1700713 CHS1700738 CHS1700714 CHS1700721 CHS1700722
CHS1700715 CHS1700716 CHS1700728 CHS1700730 CHS1700718 CHS1700717
CHS1700719 CHS1700723 CHS1700720 CHS1700727 CHS1700731 CHS1700724
CHS1700725 CHS1700726 CHS1700729 CHS1700733 CHS1700735 CHS1700736
CBSpecial weather statement, Sep 11, 11:01 PM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
1101 PM EDT MON SEP 11 2017
SCZ045-050-052-120330-
Inland Berkeley-Tidal Berkeley-Charleston-
1101 PM EDT MON SEP 11 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 1101 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Boone Hall Plantation, or near Mount
Pleasant, moving north at 45 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Charleston, Mount Pleasant, Goose Creek, Isle Of Palms, Boone Hall
Plantation, Mount Pleasant Regional Airport, Daniel Island and Wando.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3281 7975 3278 7989 3317 8005 3322 7981
TIME...MOT...LOC 0301Z 168DEG 39KT 3288 7985Local storm report, Sep 12, 2:38 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 AM EDT TUE SEP 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
09/12/2017 CHARLESTON SC TIDE GAGE
CHARLESTON NOS TIDE GAGE PEAKED AT 7.50 FT MEAN LOWER
LOW WATER.
&&
EVENT NUMBER CHS1700739
JRLLocal storm report, Sep 12, 3:01 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
301 AM EDT TUE SEP 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TROPICAL STORM 4 SE JOHNS ISLAND 32.68N 80.03W
09/11/2017 CHARLESTON SC BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF SIGNIFICANT
STRUCTURAL DAMAGE TO A BUILDING AT LEGARE FARM ON JOHNS
ISLAND. POSSIBLE TORNADO.
&&
EVENT NUMBER CHS1700740
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:43 PM EDT | Gale Warning | CHS | 5 hr | |
| Sep 11, 11:01 PM EDT | Special Weather Statement | CHS | Charleston | 29 min |
| Sep 11, 11:08 PM EDT | Coastal Flood Warning | CHS | 5 hr | |
| Sep 11, 11:08 PM EDT | Rip Current Statement | CHS | 19 hr | |
| Sep 11, 11:08 PM EDT | High Surf Advisory | CHS | 19 hr | |
| Sep 12, 2:12 AM EDT | Areal Flood Warning | CHS | Charleston, Dorchester | 14 hr |
Nearby
Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.